Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 32, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 22, 2014, 8:55 PM EDT for 5 counties in Kentucky. It was in force for 6 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2014, 8:55 PM EDT (00:55 UTC)
- Expired
- Aug 23, 2014, 3:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Floyd County, KY, Johnson County, KY, Martin County, KY, Morgan County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 8:57 PM EDT | FLASH FLOOD | Prestonsburg, KY | FLOODWATER HAS ENTERED HOMES IN THE MAYS BRANCH AREA. ALSO MAIN STREET AND NORTH LAKE DRIVE ARE CLOSED IN DOWNTOWN PRESTONSBURG. |
| Aug 22, 9:00 PM EDT | FLASH FLOOD | Prestonsburg, KY | REPORTS OF WATER OVER A FOOT DEEP RUNNING DOWN SEVERAL ROADS IN TOWN. CARS ARE HYDROPLANING AND UNABLE TO TRAVEL ROADS. |
| Aug 22, 9:05 PM EDT | FLASH FLOOD | 1 E Bonanza, KY | KY ROUTE 1427 WAS IMPASSABLE WITH SEVERAL FEET OF WATER FLOWING OVER THE ROADWAY. THE CREEKSIDE SUBDIVISION NEAR THE CONFLUENCE OF POTTS BRANCH AND ABBOTT CREEK WAS BEING EVACUATED DUE TO RISING WATER. |
| Aug 22, 9:20 PM EDT | FLASH FLOOD | 1 N Lancer, KY | THE JENNY WILEY GOLF COURSE AT THE JENNY WILEY STATE PARK WAS REPORTED TO BE FLOODED. |
| Aug 22, 10:00 PM EDT | FLASH FLOOD | 2 Nw Prestonsburg, KY | ENTIRE SLAB OF KENTUCKY HIGHWAY 1427 WASHED AWAY NEAR THE INTERSECTION OF SHORT BRANCH ON ABBOTT CREEK. |
| Aug 22, 10:00 PM EDT | FLASH FLOOD | 2 Nw Prestonsburg, KY | ENTIRE SLAB OF KENTUCKY HIGHWAY 1428 WASHED AWAY NEAR THE INTERSECTION OF SHORT BRANCH ON ABBOTT CREEK. |
| Aug 22, 10:45 PM EDT | FLASH FLOOD | Williamsport, KY | A SECTION OF A ROAD IN WILLIAMSPORT, FROM THE BOTTOM OF 2 MILE HILL TO THE MEADE ELEMENTARY SCHOOL, WAS COVERED BY FLOOD WATER THAT WAS FLOWING ACROSS THE ROAD. |
| Aug 22, 10:54 PM EDT | FLOOD | 4 W Inez, KY | REPORTED THAT KY 645 NEAR MARTIN COUNTY LINE PARTIALLY FLOODED FROM RUNOFF. ONE LANE IS BLOCKED. EXACT LOCATION IS UNKNOWN AT THIS TIME. |
| Aug 22, 11:12 PM EDT | FLASH FLOOD | Tomahawk, KY | TWO AND A HALF FEET OF WATER WAS FLOWING OVER KY ROUTE 40 NEAR TOMAHAWK. |
| Aug 22, 11:15 PM EDT | FLASH FLOOD | 2 Nw Prestonsburg, KY | 18 INCHES OF WATER WAS REPORTED TO HAVE BEEN FLOWING OVER AN APPROXIMATELY 100 FOOT SECTION OF KY HIGHWAY 1427...ABBOTT CREEK ROAD...ABOUT 2.8 MILES FROM US HIGHWAY 23. THE WATER HAD BEEN HIGHER THAN THIS EARLIER IN THE EVENING. |
| Aug 23, 12:00 AM EDT | FLOOD | 2 Sw Auxier, KY | HIGH WATER COVERED ALL FOUR LANES OF US 23. |
| Aug 23, 12:00 AM EDT | FLASH FLOOD | Williamsport, KY | HIGH WATER WAS STILL FLOWING OVER KY HIGHWAY 40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969
WGUS53 KJKL 230055
FFWJKL
KYC071-115-159-175-195-230700-
/O.NEW.KJKL.FF.W.0032.140823T0055Z-140823T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
855 PM EDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
JOHNSON COUNTY IN NORTHEAST KENTUCKY...
MARTIN COUNTY IN NORTHEAST KENTUCKY...
NORTH CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 300 AM EDT SATURDAY
* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT TWO TO THREE INCHES OF RAIN HAD FALLEN NEAR THE PRESTONSBURG
AREA IN THE PAST HOUR...WITH THREE AND A HALF TO FOUR INCHES OF
RAIN ESTIMATED TO HAVE FALLEN SINCE 7 PM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL AND ADDITIONAL HEAVY RAIN ACROSS THE ENTIRE
WARNING AREA WILL CONTINUE TO LEAD TO FLASH FLOODING INTO THE
EARLY MORNING HOURS OF SATURDAY. THUNDERSTORMS WITH HEAVY RAINFALL
CONTINUE TO MOVE REPEATEDLY ACROSS THESE SAME LOCATIONS.
THIS IS A FLASH FLOOD EMERGENCY FOR NORTHERN FLOYD COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...INEZ...
PAINTSVILLE...PRESTONSBURG...ALLEN...ALLEN CITY...ALPHORETTA...
ALVIN...ANDY...ARKANSAS...AUXIER...BAKER...BAMMER...BARNETTS
CREEK...BARNROCK...BAYS BRANCH...BEAUTY...BEAVER JUNCTION...
BLAIR...BLUE RIVER...BOBBS...BONANZA...BOONS CAMP...BRADBURY...
BRAINARD...BUFFALO...CALF CREEK...CHANDLERVILLE...CHESTNUT...CLIFF
AND COALPOINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3752 8286 3789 8298 3789 8297 3798 8298
3801 8295 3800 8291 3789 8264 3789 8260
3792 8261 3796 8258 3796 8252 3787 8241
3782 8239 3778 8232 3774 8232 3770 8230
$$
PELTON1 follow-up statement
648
WGUS73 KJKL 230610
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
210 AM EDT SAT AUG 23 2014
KYC071-115-159-175-195-230624-
/O.CAN.KJKL.FF.W.0032.000000T0000Z-140823T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MARTIN KY-MORGAN KY-PIKE KY-FLOYD KY-
210 AM EDT SAT AUG 23 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN FLOYD...
NORTH CENTRAL PIKE...EXTREME EAST CENTRAL MORGAN...MARTIN AND JOHNSON
COUNTIES IS CANCELLED...
THIS WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING IN EFFECT
UNTIL 1030 AM EDT SATURDAY. ALTHOUGH HEAVY RAIN HAS ENDED ACROSS THE
WARNED AREA...EXCESS RUNOFF WILL CONTINUE TO BE AN ISSUE THROUGH
TOMORROW MORNING BEFORE CREEKS AND STREAMS FINALLY BEGIN TO RECEDE.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3752 8286 3789 8298 3789 8297 3798 8298
3801 8295 3800 8291 3789 8264 3789 8260
3792 8261 3796 8258 3796 8252 3787 8241
3782 8239 3778 8232 3774 8232 3770 8230
$$
JMWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 7:36 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 22, 7:36 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 736 PM EDT FRI AUG 22 2014 .UPDATE... ISSUED AT 735 PM EDT FRI AUG 22 2014 MADE A FEW ADJUSTMENTS TO THE FORECAST GRIDS FOR THE REMAINDER OF THE OVERNIGHT PERIOD TO BETTER REPRESENT CURRENT CONDITIONS AND THE LATEST MODEL DATA. THE CHANGES WERE MADE TO PRECIPITATION PROBABILITIES...PRECIP AMOUNTS...AND WEATHER TYPE GRIDS. THESE CHANGES WERE MOSTLY COSMETIC AND SHOULD NOT CAUSE CHANGES TO THE ZONE FORECAST TEXT PRODUCT THAT WOULD WARRANT ISSUING A NEW FORECAST. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 335 PM EDT FRI AUG 22 2014 18Z SFC ANALYSIS SHOWS A CONVECTIVELY WASHED OUT BOUNDARY JUST NORTH OF THE OHIO RIVER. THIS LEADS BACK WEST TO A DEVELOPING AREA OF LOW PRESSURE OVER THE HIGH PLAINS. MEANWHILE...AN AREA OF HIGH PRESSURE IS FOUND THROUGH THE DEEP SOUTH. ALOFT...A FAIRLY STRONG RIDGE OF HIGH HEIGHTS STRETCHES FROM THE SOUTHERN PLAINS THROUGH THE LOWER MISSISSIPPI RIVER VALLEY AND ACROSS THE DEEP SOUTH WHILE TROUGHING IS FOUND OVER NEW ENGLAND. BETWEEN THESE UPPER LEVEL FEATURES...A COUPLE OF SHORTWAVES ARE PASSING BY TO THE NORTHEAST. THE LEADING ONE OF THESE IS RESPONSIBLE FOR BETTER DEVELOPMENT OF CONVECTION OVER FAR EASTERN KENTUCKY AND WESTERN WEST VIRGINIA. ELSEWHERE...TO THE WEST OF THIS AREA...A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE TAKING SHAPE ALONG AN OLD OUTFLOW BOUNDARY FROM THE PRE DAWN MCS THAT MOVED THROUGH OHIO EARLY THIS MORNING. WITH THE BULK OF THE ACTIVITY HOLDING OFF UNTIL LATER IN THE AFTERNOON...TEMPERATURES HAVE CLIMBED INTO THE UPPER 80S FOR MOST LOCATIONS WITH A FEW 90 DEGREE READINGS NOTED. DEWPOINTS IN THE LOWER AND MIDDLE 70S ARE MAKING FOR MISERABLE HEAT INDICES THROUGH THE AREA AND WILL BE PROVIDING FUEL FOR STORM DEVELOPMENT. WINDS ARE GENERALLY FROM THE WEST SOUTHWEST AT 5 TO 10 KTS WITH A FEW GUSTS TO 15 KTS. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM ALOFT AS THEY ALL WOBBLE AND WEAKEN SLIGHTLY THE RIDGE TO OUR WEST IN THE FACE OF THE NEW ENGLAND TROUGH DROPPING NEARLY DUE SOUTH TO THE MID ATLANTIC COAST BY SUNDAY MORNING. DESPITE THE MOVEMENT OF THESE LARGER FEATURES...THE TRACK OF SHORTWAVES WILL CONTINUE TO PASS THROUGH FAR EASTERN KENTUCKY...JUST ORIENTATED MORE NORTH TO SOUTH BY THE END OF THE PERIOD. GIVEN THE MODEL AGREEMENT AND THE SMALLER SCALE NATURE OF THE PERIODIC MCS ACTIVITY HAVE FAVORED THE HIGHER RESOLUTION MODELS LIKE THE HRRR AND NAM12 FOR THIS FORECAST. SENSIBLE WEATHER WILL FEATURE A THREAT OF STORMS INTO THE EVENING... PERHAPS LENGTHENED BY ANY DEVELOPMENT TO THE NORTHWEST THAT COULD MOVE INTO AT LEAST THE NORTHWEST PORTION OF THE JKL CWA AFTER DARK... PER THE LATEST HRRR. SIMILAR TO LAST EVENING...THE MAIN THREATS WITH ANY STORMS WILL BE GUSTY WINDS AND TORRENTIAL DOWNPOURS OF RAIN. AGAIN TONIGHT...WOULD ANTICIPATE PATCHY FOG THROUGH THE AREA AND THE POTENTIAL FOR DENSE SPOTS LOCALLY GIVEN ANY CLEARING. AFTER A MUGGY NIGHT...ANOTHER WARM AND HUMID DAY CAN BE EXPECTED FOR SATURDAY WITH MID LEVEL CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE ENTIRETY WITH ONLY A SLIGHT FAVORING OF THE LATE AFTERNOON AND EARLY EVENING HOURS. HIGH PWS AND INSTABILITY DURING THE DAY WILL SET THE TABLE FOR A CONTINUED THREAT OF EXCESSIVE RAINFALL AND STRONG STORMS...THOUGH THE SEVERE RISK WILL BE LIMITED BY A GENERALLY BENIGN NORTHWEST WIND FIELD ALOFT. SIMILARLY...SATURDAY NIGHT WILL BE ANOTHER MUGGY AND WARM ONE WITH PATCHY FOG ANTICIPATED FOR PLACES THAT WOULD HAVE SEEN RAIN DURING THE DAY. CANNOT RULE OUT ADDITIONAL SHOWER AND STORM ACTIVITY INTO EARLY SUNDAY GIVEN THE UPPER LEVEL PATTERN AND NEARBY SFC BOUNDARIES. AGAIN USED THE CONSSHORT AS A STARTING POINT FOR THE T/TD/WINDS THROUGH THE FIRST 24 HOURS AND THE SUPERBLEND THEREAFTER. MADE SOME MINOR ADJUSTMENTS BASED ON TERRAIN FOR LOWS TONIGHT AND SATURDAY NIGHT. AS FOR POPS...ENDED UP IN BETWEEN THE MAV AND THE WETTER MET GUIDANCE FOR MOST OF THE SHORT TERM PORTION OF THE FORECAST. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 255 PM EDT FRI AUG 22 2014 STRONG RIDGING WILL CONTINUE TO DEVELOP OVER THE EASTERN CONUS LATE IN THE WEEKEND THROUGH THE EARLY PART OF NEXT WEEK. AS THE CENTER OF THE HIGH PUSHES OVERHEAD EARLY NEXT WEEK...IT WILL SEND SOME SLIGHTLY DRIER AIR INTO EASTERN KENTUCKY...FINALLY BRINGING A TEMPORARY END TO THE RAIN CHANCES. HAVE BEEN GOING WITH LOW POPS EARLY NEXT WEEK...BUT GIVEN THE NATURE OF THE DRY AIR...HAVE OPTED TO GO WITH DRY WEATHER EARLY TO MIDDLE PART OF NEXT WEEK. IN FACT...DEWPOINTS MAY GET LOW ENOUGH TO WARRANT A FEW TEMPERATURES INTO THE LOWER AND MIDDLE 60S TUESDAY AND WEDNESDAY MORNINGS. CANNOT RULE OUT SOME SHOWERS ON SUNDAY OR SUNDAY EVENING PRIOR TO THE DEPARTURE OF THE BETTER MID LEVEL MOISTURE. HOWEVER...EVEN THIS ACTIVITY WILL LIKELY BE LESS THAN WHAT WE HAVE SEEN RECENTLY. THUS...OVERALL...LOOK FOR A QUIETER STRETCH OF WEATHER INTO THE MIDDLE OF NEXT WEEK. BY LATE IN THE PERIOD. THE RIDGE MAY BEGIN TO BREAK DOWN AS A SHORTWAVE TROUGH MOVING ACROSS THE GREAT LAKES PUSHES A BOUNDARY SOUTHWARD INTO THE OHIO RIVER VALLEY. TOO MUCH UNCERTAINTY WITH THIS BOUNDARY TO GO WITH ANYTHING MORE THAN CHANCE POPS FROM THURSDAY ONWARD. THE 00Z ECMWF HAD PUT THE BOUNDARY OVER EASTERN KENTUCKY...BUT THE 12Z RUN HAS KEPT IT TO THE NORTH THROUGH WEEKS END. IF THE BOUNDARY STAYS NORTH...PROBABLY GOING TO SEE WARMER AND HUMID CONDITIONS PERSISTING THROUGH THE SECOND HALF OF NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 735 PM EDT FRI AUG 22 2014 CLUSTERS OF THUNDERSTORMS WILL HEAVY RAINFALL WILL BE AFFECTING JKL AND SJS THROUGH 2 OR 3Z THIS EVENING. BASED ON CURRENT RADAR IMAGERY IT APPEARS THAT JKL WILL EXPERIENCE THE LONGEST DURATION OF THUNDERSTORM ACTIVITY THIS EVENING. THE PRIMARY HAZARDS TO FOCUS ON FOR TAF PURPOSES WILL BE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING AND FREQUENT IN CLOUD AND CLOUD TO GROUND LIGHTNING. IN GENERAL VFR CONDITIONS WILL BE EXPECTED OVERNIGHT...BUT ANY THUNDERSTORMS THAT AFFECT JKL OR SJS COULD LEAD TO MVFR TO PERHAPS IFR CONDITIONS DEPENDING ON HOW INTENSE THE RAIN AND WINDS WITH THESE STORMS ARE. THE STORMS SHOULD GRADUALLY DIE DOWN AS THE SUN CONTINUES TO SET...GIVING WAY TO SCATTERED RAIN SHOWERS AND PERHAPS AN ISOLATED RUMBLE OF THUNDER OVERNIGHT. THE NEXT ROUND OF MORE WIDESPREAD SHOWERS AND STORMS ARE EXPECTED TO AFFECT ALL OF THE TAF SITES FROM 15Z ONWARD ON SATURDAY. AS FOR TONIGHT...LOZ AND SME MIGHT BE SPARED THE BULK OF THUNDERSTORM ACTIVITY...BUT THIS WILL NEED TO BE MONITORED CLOSELY OVER THE NEXT FEW HOURS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AR SHORT TERM...GREIF LONG TERM...KAS AVIATION...AR
Hazardous weather outlook, Aug 22, 3:50 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 350 PM EDT FRI AUG 22 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 350 PM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS LATE THIS AFTERNOON AND THIS EVENING COULD APPROACH SEVERE LIMITS...POSSIBLY CONTAINING DAMAGING WINDS AND LARGE HAIL. ISOLATED FLASH FLOODING WILL ALSO BE A CONCERN WHERE STORMS TRACK REPEATEDLY OVER THE SAME LOCATIONS. HEAT INDICES WILL BE NEAR 100 DEGREES IN MANY LOCATIONS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WITH A POTENTIAL FOR HEAVY RAIN ARE ANTICIPATED SATURDAY AND INTO SATURDAY NIGHT. HEAT INDICES WILL APPROACH 100 DEGREES FOR SOME LOCATIONS SATURDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE FROM LATE THIS AFTERNOON THROUGH TONIGHT. GREIF/KAS
In the hours before
Special weather statement, Aug 22, 6:54 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
654 PM EDT FRI AUG 22 2014
KYZ050-058>060-111-222330-
MENIFEE-MONTGOMERY-POWELL-ESTILL-LEE-
654 PM EDT FRI AUG 22 2014
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730
PM EDT FRIDAY EVENING...
WESTERN MENIFEE...
SOUTHERN MONTGOMERY...
POWELL...
EXTREME NORTH CENTRAL LEE AND
NORTHEASTERN ESTILL.
AT 654 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KLONDIKE...OR
8 MILES SOUTHWEST OF MOUNT STERLING...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LEVEE AROUND
700 PM EDT...WESTBEND AROUND 705 PM EDT...CLAY CITY AROUND 710 PM
EDT...VAUGHNS MILL AROUND 715 PM EDT...STANTON AROUND 720 PM EDT...
RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS UP TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3787 8360 3769 8376 3786 8403 3787 8403
3787 8400 3792 8400 3794 8398 3806 8405
3809 8406 3810 8405
TIME...MOT...LOC 2254Z 305DEG 26KT 3797 8402
PELTONSpecial weather statement, Aug 22, 6:59 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT FRI AUG 22 2014
KYZ107-109-110-119-120-222330-
JOHNSON-MARTIN-MAGOFFIN-PIKE-FLOYD-
659 PM EDT FRI AUG 22 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 730 PM EDT FRIDAY EVENING...
SOUTHERN JOHNSON...
NORTH CENTRAL MAGOFFIN...
MARTIN...
NORTHERN PIKE AND
NORTHEASTERN FLOYD.
AT 659 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF INEZ TO 7 MILES SOUTHEAST OF INEZ TO
8 MILES SOUTHWEST OF INEZ TO 7 MILES NORTHEAST OF PRESTONSBURG TO
PAINTSVILLE TO 7 MILES SOUTHWEST OF PAINTSVILLE...MOVING SOUTHEAST
AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PLEASANT AROUND
705 PM EDT...MOREE AROUND 710 PM EDT...WHITEPOST AROUND 715 PM EDT...
RURAL AROUND 720 PM EDT...MCCOMBS AROUND 725 PM EDT...
RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3757 8263 3786 8305 3784 8291 3790 8243
3788 8241 3783 8240 3778 8232 3774 8232
3770 8229 3768 8229 3766 8226 3767 8224
3763 8221 3765 8218 3762 8216
TIME...MOT...LOC 2259Z 298DEG 27KT 3784 8234 3778 8243
3776 8260 3775 8268 3774 8282 3777 8291
PELTONSpecial weather statement, Aug 22, 7:34 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
734 PM EDT FRI AUG 22 2014
KYZ107-110-119-120-230015-
JOHNSON-MARTIN-PIKE-FLOYD-
734 PM EDT FRI AUG 22 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 815 PM EDT FRIDAY EVENING...
SOUTHERN JOHNSON...
SOUTHERN MARTIN...
PIKE AND
FLOYD.
AT 733 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF BUSKIRK TO HEISEY TO JUSTELL TO
DOCK TO SWAMP BRANCH...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF LOGAN TO WILLIAMSON TO 8 MILES NORTHWEST OF PIKEVILLE TO
PRESTONSBURG TO 7 MILES NORTHWEST OF PRESTONSBURG...MOVING SOUTHEAST
AT 25 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...META AROUND 740
PM EDT...OSBORN AROUND 745 PM EDT...DOCK AROUND 750 PM EDT...DWALE
AROUND 755 PM EDT...PIKEVILLE AROUND 800 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND
FREQUENT LIGHTNING IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3728 8232 3732 8258 3770 8290 3781 8294
3780 8283 3774 8268 3777 8247 3781 8238
3778 8232 3774 8232 3768 8228 3767 8224
3763 8221 3765 8219 3765 8217 3760 8215
3759 8212 3756 8213 3753 8197
TIME...MOT...LOC 2333Z 312DEG 24KT 3776 8207 3764 8234
3756 8259 3763 8279 3771 8288
PELTONSpecial weather statement, Aug 22, 7:40 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EDT FRI AUG 22 2014
KYZ058>060-069-106-108>112-114-230030-
MENIFEE-POWELL-ESTILL-JACKSON-MAGOFFIN-MORGAN-OWSLEY-WOLFE-LEE-
BREATHITT-FLOYD-
740 PM EDT FRI AUG 22 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 830 PM EDT FRIDAY EVENING...
NORTHEASTERN JACKSON...
CENTRAL MAGOFFIN...
SOUTHERN MENIFEE...
SOUTHERN MORGAN...
NORTHERN OWSLEY...
SOUTHEASTERN POWELL...
WOLFE...
LEE...
BREATHITT...
ESTILL AND
EXTREME NORTHWESTERN FLOYD.
AT 739 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF WEST LIBERTY TO BEATTYVILLE TO
7 MILES NORTHEAST OF BEREA...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STACY FORK
AROUND 745 PM EDT...HOLLIDAY AROUND 750 PM EDT...HARPER AROUND 755 PM
EDT...YELLOW ROCK AROUND 800 PM EDT...PATTON AROUND 805 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS AS HIGH AS 30 TO 40
MPH...AND FREQUENT LIGHTNING IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3768 8289 3747 8318 3738 8394 3756 8416
3757 8410 3764 8413 3767 8410 3768 8410
3774 8410 3781 8390 3799 8360
TIME...MOT...LOC 2339Z 296DEG 23KT 3784 8333 3765 8365
3762 8416
PELTONSpecial weather statement, Aug 22, 8:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
816 PM EDT FRI AUG 22 2014
KYZ104-106-107-109-110-113-119-120-230100-
ELLIOTT-JOHNSON-MARTIN-KNOTT-MAGOFFIN-MORGAN-PIKE-FLOYD-
816 PM EDT FRI AUG 22 2014
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 900 PM EDT FRIDAY EVENING...
JOHNSON...
EAST CENTRAL KNOTT...
NORTHEASTERN MAGOFFIN...
MARTIN...
EAST CENTRAL MORGAN...
NORTHERN PIKE...
EXTREME SOUTH CENTRAL ELLIOTT AND
FLOYD.
AT 816 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING INEZ TO 8 MILES NORTHEAST OF PRESTONSBURG TO
PRESTONSBURG...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PYRAMID AROUND
825 PM EDT...OPPY AROUND 830 PM EDT...MOREE AROUND 835 PM EDT...
THREEFORKS AROUND 840 PM EDT...WAYLAND AROUND 845 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND
FREQUENT LIGHTNING IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3757 8227 3738 8276 3789 8322 3801 8301
3798 8302 3797 8299 3800 8294 3789 8264
3789 8260 3796 8258 3795 8249 3792 8248
3788 8241 3783 8240 3778 8232 3768 8229
3763 8221 3765 8217 3763 8217
TIME...MOT...LOC 0016Z 300DEG 16KT 3784 8245 3773 8263
3769 8282
PELTONLocal storm report, Aug 22, 8:25 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
825 PM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM FLASH FLOOD LANCER 37.67N 82.74W
08/22/2014 FLOYD KY LAW ENFORCEMENT
EIGHT INCHES TO ONE FOOT OF WATER FLOWING ACROSS A
ROADWAY.
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:05 PM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Martin, Pike | 6 hr |
| Aug 22, 8:11 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Knott, Lee, Magoffin, Owsley and 3 more | 5 hr |
| Aug 22, 8:16 PM EDT | Special Weather Statement | JKL | Floyd, Johnson, Martin | 44 min |
| Aug 22, 8:29 PM EDT | Areal Flood Advisory | JKL | Harlan, Letcher, Perry | 4 hr |
| Aug 22, 8:38 PM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more | 6 hr |
| Aug 22, 10:09 PM EDT | Areal Flood Warning | JKL | Estill, Lee | 6 hr |
| Aug 23, 1:51 AM EDT | Areal Flood Warning | JKL | Floyd, Johnson, Martin, Pike | 15 hr |
| Aug 23, 1:59 AM EDT | River Flood Advisory | JKL | Estill | 18 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.